Alert archive / North Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 22, 2011, 11:01 AM CDT for Renville County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 11:01 AM CDT (16:01 UTC)
- Expired
- Jun 22, 2011, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WGUS53 KBIS 221601 FFWBIS NDC075-222200- /O.NEW.KBIS.FF.W.0015.110622T1601Z-110622T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1101 AM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR RAPID RIVER RISES IN... NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 500 PM CDT WEDNESDAY. * AS OF LATE WEDNESDAY MORNING...A RAPID RISE OF NEARLY FOUR FEET WAS OBSERVED ON THE SOURIS RIVER PAST SHWERWOOD. THOSE ALONG THE SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE DARLING SHOULD PREPARE IMMEDIATELY FOR RAPID RISES IN WATER LEVELS ON THE SOURIS RIVER. ACCORDING TO THE RENVILLE COUNTY EMERGENCY MANAGER...A MANDATORY EVACUATION IS IN EFFECT FOR MOUSE RIVER PARK. * FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTHWESTERN RENVILLE COUNTY...INCLUDING THE TOWN OF GREENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE ALONG THE SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE DARLING SHOULD PREPARE FOR RAPIDLY RISING WATER LEVELS...AND MOVE TO HIGHER GROUND. && LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201 $$ AYD
2 follow-up statements
103 WGUS73 KBIS 221851 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 151 PM CDT WED JUN 22 2011 NDC075-222200- /O.CON.KBIS.FF.W.0015.000000T0000Z-110622T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RENVILLE ND- 151 PM CDT WED JUN 22 2011 ...FLASH FLOOD WARNING FOR RAPID RIVER RISES REMAINS IN EFFECT FOR NORTHWESTERN RENVILLE COUNTY UNTIL 500 PM CDT... A RAPID RISE OF NEARLY FOUR FEET WAS OBSERVED ON THE SOURIS RIVER PAST SHWERWOOD LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THOSE ALONG THE SOURIS RIVER THROUGH RENVILLE COUNTY ABOVE LAKE DARLING SHOULD PREPARE IMMEDIATELY FOR RAPID RISES IN WATER LEVELS ON THE SOURIS RIVER. ACCORDING TO THE RENVILLE COUNTY EMERGENCY MANAGER...A MANDATORY EVACUATION IS IN EFFECT FOR MOUSE RIVER PARK. THIS WARNING GOES UNTIL 500 PM CDT...HOWEVER...THAT DOES NOT MEAN THAT THE DANGER WILL END AT THAT TIME. A RIVER FLOOD WARNING CONTINUES IN EFFECT FOR THE SOURIS RIVER UNTIL FURTHER NOTICE. IN THE LONGER TERM THAT RIVER FLOOD WARNING SERVES TO CONVEY THE ONGOING DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201 $$ AYD
435 WGUS73 KBIS 222155 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 455 PM CDT WED JUN 22 2011 NDC075-222207- /O.EXP.KBIS.FF.W.0015.000000T0000Z-110622T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RENVILLE ND- 455 PM CDT WED JUN 22 2011 ...RIVER FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE SOURIS RIVER NEAR SHERWOOD... THE DANGEROUS SITUATION CONTINUES ALONG THE SOURIS RIVER IN RENVILLE COUNTY. THE ONGOING RIVER FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE. THAT RIVER FLOOD WARNING SERVES TO CONVEY THE ONGOING THREATS ALONG THE SOURIS RIVER IN RENVILLE COUNTY. LAT...LON 4900 10191 4865 10164 4865 10173 4900 10201 $$ AYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:53 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 22, 9:53 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 953 AM CDT WED JUN 22 2011 .UPDATE... BUMPED TEMPERATURES A FEW DEGREES WHERE WHERE PARTIAL SUN IS EXPECTED. && .DISCUSSION...POWERFUL CLOSED LOW MOVING NORTH THROUGH MINNESOTA WITH SCATTERED SHOWERS CONTINUING. WINDS OF 10 TO 20 MPH WILL AFFECT THE CENTRAL PORTIONS OF THE STATE. && .AVIATION... IFR/MVFR CIGS WILL CONTINUE IN AREAS OF SHOWERS THROUGH THE MORNING HOURS FOR THE TAF SITES ALONG AND EAST OF HIGHWAY 83. LINGERING MOISTURE AND CLEAR SKIES/LIGHT WINDS SHOULD CONTRIBUTE TO IFR/MVFR VSBY DEVELOPMENT ACROSS THE WESTERN PORTIONS OF THE STATE THIS MORNING AFFECTING THE KISN-KDIK TERMINAL AERODROMES. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED TO DEVELOP FROM WEST TO EAST THROUGH THE DAY...WITH MVFR CIGS HOLDING ON A KJMS UNTIL AFTER 06Z THURSDAY AS RESIDUAL MOISTURE FINALLY SCOURS OUT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...
Hazardous weather outlook, Jun 22, 3:42 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 342 AM CDT WED JUN 22 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 342 AM CDT WED JUN 22 2011 /242 AM MDT WED JUN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ONGOING AERIAL AND RIVER POINT FLOOD WARNINGS CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS ARE FORECAST THURSDAY NIGHT...THROUGH THE COMING WEEKEND...AND INTO EARLY NEXT WEEK. MUCH UNCERTAINTY EXISTS REGARDING FUTURE RAINFALL...THE SEVERITY...PLACEMENT...AND COVERAGE OF ANY STORMS AT THIS TIME. PLEASE CHECK BACK FOR FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:41 AM CDT | Flash Flood Warning | BIS | Ward | 6 hr |
Nearby
Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.